# SDR 1AZA20210514001

- Difficulty date: May 14, 2021
- Submitted: May 19, 2021
- Operation: Air carrier
- Aircraft: N42HD
- Make and model: Piper PA-31-350
- Aircraft serial: 318152031
- Aircraft time: 15,451 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Landing Gear
- Condition: Malfunctioned
- Location: Zone 700
- Part time: 15,451 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

THE NOSE LANDING GEAR DID NOT EXTEND FULLY DURING APPROACH AS WAS SEEN BY THE INSPECTION MIRROR.  THE PILOT ABORTED THE APPROACH AND IN TROUBLESHOOTING EXTENDED THE LANDING GEAR TO THE FULLY LOCKED POSITION WITH THE MANUAL EXTENSION HAND PUMP.  THE LANDING GEAR HANDLE RETURNED TO NEUTRAL.  THE PILOT STATED THAT USING NORMAL PROCEDURES, THE NOSE GEAR DID NOT EXTEND OR RETRACT AND THE GEAR HANDLE DID NOT RETURN TO NEUTRAL.  THE LANDING WAS UNEVENTFUL.  THE PLANE WAS REPOSITIONED WITH THE LANDING GEAR DOWN TO THE MAIN MAINTENANCE FACILITY.  IN MAINTENANCE THE CONDITION COULD NOT BE REPRODUCED.  THE LANDING GEAR WAS CHECKED FOR PROPER SERVICIGN AND INSPECTED WITH NO DEFECTS NOTED.  THE AICRAFT WAS SENT FOR FLIGHT EVALUATION.  THE PILOT REPORTED OPERATING THE LANDING GEAR BY NORMAL METHODS 12 CYCLES WITH NO ISSUES.  THE AIRCRAFT WAS RETURNED TO SERVICE AND HAS PERFORMED WITHOUT INCIDENT. CYCLES ARE NOT TRACKED ON THIS AIRCRAFT.
